MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a procedure the tip of the ar-18700-29 driver shaft broke off into the screw.The rep reported it was the first screw going in using this screwdriver.The tip broke off flush inside the screw and was left inside the patient.Additional information received on 7/15/2020: the procedure being performed was a pip fracture.The surgeon attempted to remove the broken driver tip from the screw, but decided to leave it as they were worried about trying to hard and losing fixation.The screw was down enough that it could remain implanted and effectively complete the procedure.The remaining portion of the screwdriver is returning for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified that the distal, non-retaining tip of the returned ar-18700-29 had broken.The tip chambers were noted to be twisted, and the breakage pattern across the tip indicated that the device broke under torsional strain.Material analysis showed the ar-18700-29 met all as-received specifications.The condition of the returned device is consistent with over-torquing of the driver during use.

Brand Name
DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10337690
Report Number1220246-2020-01991
Device Sequence Number14323738
Product Code LXH
UDI-Device Identifier00888867303553
UDI-Public00888867303553
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T4, NON-RETAINING, MINI AO
Device Catalogue NumberAR-18700-29
Device Lot Number1391940
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;